MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD SIZE 2; HIP UNCEMENTED STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD SIZE 2; HIP UNCEMENTED STEM
Model Number 01.12.022
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 06/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed by medacta regulatory affairs department on 16 june 2020: lot 090854: (b)(4) items manufactured and released on 25-may-2009.Expiration date: 2014-04-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with no other similar reported event since 2016.Preliminary investigation performed by medacta r&d hip project manager: explant covered in biological fluids with signs of extraction on the taper.Clinical evaluation performed by medacta medical affairs director: hip revision surgery performed more than 12 years after cementless total hip arthroplasty in a (b)(6) year old man.Radiographic image provided shows the radiological stem loosening.According to the report, the stem subsided in the femur but this cannot be confirmed on the basis of the single partial image provided.The reason for this event cannot be determined.
 
Event or Problem Description
Revision surgery performed 12 years and 5 months after the primary surgery due to pain caused by stem mobilization (scintigraphy showed also radiolucency).In the end of (b)(6), the stem goes down and the pain is unbearable for the patient.The surgeon revised the stem (amistem c) and ball head (ceramic 32 l) and implanted mectaplug size 1.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED STD SIZE 2
Common Device Name
HIP UNCEMENTED STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10229107
Report Number3005180920-2020-00377
Device Sequence Number573294
Product Code JDI
UDI-Device Identifier07630030802034
UDI-Public07630030802034
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2014
Device Model Number01.12.022
Device Catalogue Number01.12.022
Device Lot Number090854
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2020
Initial Report FDA Received Date07/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight69